Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 36, NWS Austin/San Antonio, TX

March 23, 2025Bexar County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 23, 2025, 10:36 PM CDT for Bexar County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2025, 10:36 PM CDT (03:36 UTC)
Expired
Mar 23, 2025, 11:02 PM CDT
In force
26 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 65 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 5:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2025-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2025-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1807 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

482 
WUUS54 KEWX 240336
SVREWX
TXC029-240415-
/O.NEW.KEWX.SV.W.0036.250324T0336Z-250324T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1036 PM CDT Sun Mar 23 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southwestern Bexar County in south central Texas...

* Until 1115 PM CDT.

* At 1036 PM CDT, a severe thunderstorm was located over Leon Valley,
  or near San Antonio, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  San Antonio, Stinson Municipal Airport, San Antonio Int Airport,
  Leon Valley, Alamo Heights, Terrell Hills, Shavano Park, Olmos
  Park, Somerset, Elmendorf, Lackland AFB, Sea World, Castle Hills,
  Sandy Oaks, Balcones Heights, Von Ormy, Hill Country Village, Buena
  Vista, Mitchell Lake, and Losoya.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2919 9863 2952 9873 2961 9852 2925 9829
      2912 9840
TIME...MOT...LOC 0336Z 334DEG 24KT 2947 9858 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
2 follow-up statements
650 
WWUS54 KEWX 240352 RRA
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1052 PM CDT Sun Mar 23 2025

TXC029-240415-
/O.CON.KEWX.SV.W.0036.000000T0000Z-250324T0415Z/
Bexar TX-
1052 PM CDT Sun Mar 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHWESTERN BEXAR COUNTY...

At 1052 PM CDT, a severe thunderstorm was located near Stinson
Municipal Airport, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
San Antonio, Stinson Municipal Airport, San Antonio Int Airport, Leon
Valley, Alamo Heights, Terrell Hills, Olmos Park, Elmendorf, Lackland
AFB, Castle Hills, Sandy Oaks, Balcones Heights, Von Ormy, Buena
Vista, Mitchell Lake, Losoya, Southton, Thelma, Brooks City Base, and
Braunig Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2944 9870 2953 9847 2925 9829 2912 9840
      2919 9863
TIME...MOT...LOC 0352Z 334DEG 24KT 2937 9852 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
334 
WWUS54 KEWX 240402
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1102 PM CDT Sun Mar 23 2025

TXC029-240412-
/O.CAN.KEWX.SV.W.0036.000000T0000Z-250324T0415Z/
Bexar TX-
1102 PM CDT Sun Mar 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEXAR COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail and
gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.

LAT...LON 2944 9870 2953 9847 2925 9829 2912 9840
      2919 9863
TIME...MOT...LOC 0401Z 334DEG 24KT 2931 9849 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:44 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Mar 23, 6:44 PM CDT, 3 hours 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
644 PM CDT Sun Mar 23 2025

...New AVIATION (00Z TAFS)...

.MESOSCALE UPDATE FOR SEVERE THUNDERSTORM WATCH 62
... Issued at 605 PM CDT Sun Mar 23 2025

Thunderstorms have begun to form ahead of a front and will continue
through the evening. The airmass ahead of the front is warm and moist
with CAPE values forecast near 2000 j/kg. There is not much deep
layer shear, but that much CAPE should be sufficient to generate
severe storms. Large hail looks to be the most likely threat. We have
issued a Severe Thunderstorm Watch which is in effect until 1 am.

&&

.SHORT TERM...
(Tonight through Monday night)
Issued at 152 PM CDT Sun Mar 23 2025

Key Message:

- Strong to severe storms possible this evening into early Monday
morning for portions of the Hill Country into the I-35 corridor.

A cold front is currently moving through northwest Texas and will
continue to move southward through this afternoon and evening. As
the front moves into portions of the Hill Country shortly after peak
heating, we should see isolated to scattered showers and storms
develop along the front. A weak upper disturbance and decent
instability should allow for a few strong to severe storms to
develop along the front. Recent updates from the SPC Day 1
convective outlook now place most of Williamson, Travis, Bastrop and
Lee counties in a Slight Risk (level 2 of 5) for severe weather.
Farther south and west, the Marginal Risk (level 1 of 5) for severe
storms extends across most of the Hill Country into the I-35
corridor near New Braunfels, then eastward to near La Grange. The
main severe weather concern will be large hail, along with damaging
winds. The main time window of concern is roughly 6 PM this evening
until 3 AM Monday morning.

Not much cooling is anticipated behind the above mentioned cold
front on Monday as daytime highs are still expected to reach the 80s
for most locations. We did keep a low chance for late afternoon
showers and storms in the forecast for areas right along the Rio
Grande. At least one or two of the hi-res models show the
possibility of an isolated storm or two over portions of the Hill
Country into the southern Edwards Plateau Monday afternoon and
evening as a warm front lifts northward. For now we will keep the
forecast dry as both large scale forcing and atmospheric winds are
fairly weak. We will continue to monitor and adjust the forecast as
needed.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 152 PM CDT Sun Mar 23 2025

Key Messages:

-Hot & dry Tuesday with some mild fire weather concerns

-Best chance of rain in several weeks from late Wednesday through
 Friday, with widespread 1+ inch rains possible

The hottest day of the next week is Tuesday as a large western CONUS
upper ridge extends into TX. Undercutting this upper ridge is a broad
upper disturbance moving east along the US/Mexico border toward TX.
The combined effects of these systems brings not only a hot day but
possibly a breezy one as southerly surface winds increase ahead of
the disturbance. The winds are not expected to particularly strong
like the ones from last week's multi-day fire weather patterns, but
there could be just enough for an afternoon of locally elevated fire
weather conditions. Thankfully, this is is about it for the fire
weather issues for awhile as a near widespread rain event is expected
for Wednesday through Friday.

Initially moisture levels will be limited for daytime Wednesday, so the
initial rain chances will be mostly west of Hwy 281 to the Rio Grande
and fed mostly by elevated Pacific instability and moisture. The
moist and unstable layer becomes more rooted toward the surface by
Thursday morning, and a solid conveyor belt of low to mid level
moisture should bring many hours of good rain opportunity for much of
the area. The latest GFS still shows a scenario of multiple waves of
convection moving through the broad upper trough over TX, but the
amounts have come down to earth compared to what was seen in the 12Z
3/22 run. We still believe that there will be a larger embedded
complex that will provide the bulk of the rain as opposed to multiple
waves, but we'd love to be wrong! Assuming the more conservative
scenario, a solid swath of 1-2 inch rains should temporarily silence
the fire weather concerns for a week or two and usher in a more
definitive green-up that has eluded much our area so far this spring.

Some secondary rounds of showers and storms are depicted as late as
the wee hours Saturday morning, but a mostly dry and mild weekend is
projected. There is a quick-hitting wave of convection possible in
Central Texas Sunday afternoon according to the GFS, but the ECM and
CMC do not reflect this.

&&

.AVIATION...
(00Z TAFS)
Issued at 639 PM CDT Sun Mar 23 2025

Thunderstorms are in the forecast at area terminals this evening.
Opted for more confidence at AUS with a TEMPO group while a PROB30
was utilized for lower confidence in storms reaching SAT and SSF.
MVFR ceilings now appear less likely at AUS and most likely at SAT,
SSF, and DRT. We will see a wind shift overnight, primarily between
05Z-09Z with northeasterly winds behind a frontal boundary. A shift
to more easterly and east-southeasterly is expected by midday Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              60  85  63  91 /  50   0   0   0
Austin Bergstrom Intl Airport  59  85  59  90 /  50   0   0   0
New Braunfels Muni Airport     62  87  61  92 /  40   0   0   0
Burnet Muni Airport            56  83  58  91 /  30   0   0  10
Del Rio Intl Airport           66  89  64  93 /  10  20  10   0
Georgetown Muni Airport        57  84  59  91 /  40   0   0  10
Hondo Muni Airport             62  89  60  92 /  20  10  10   0
San Marcos Muni Airport        60  85  60  90 /  50   0   0   0
La Grange - Fayette Regional   63  83  63  88 /  40  10   0   0
San Antonio Intl Airport       62  86  63  91 /  40   0  10   0
Stinson Muni Airport           65  88  63  92 /  30   0  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...05
Long-Term...18
Aviation...MMM

In the hours before

Local storm report, Mar 23, 10:00 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1000 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     Hail             Lost Maples State Natur 29.81N 99.57W
03/23/2025  M1.00 Inch       Bandera            TX   Park/Forest Srvc

            Time estimated by radar.

&&

CVP
Local storm report, Mar 23, 10:08 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1008 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     Hail             3 SE Canyon Lake        29.85N 98.23W
03/23/2025  E0.70 Inch       Comal              TX   Public

&&

MB
Local storm report, Mar 23, 10:15 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1015 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     Hail             2 SW Boerne             29.77N 98.76W
03/23/2025  E1.00 Inch       Kendall            TX   Public

            Time estimated by radar.

&&

CVP
Local storm report, Mar 23, 10:21 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1021 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     Hail             3 WNW Shavano Park      29.60N 98.61W
03/23/2025  M0.70 Inch       Bexar              TX   Emergency Mngr

&&

CVP
Local storm report, Mar 23, 10:26 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1026 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     Hail             3 SE Garden Ridge       29.62N 98.26W
03/23/2025  E0.75 Inch       Comal              TX   Public

            Report from mPING: Dime (0.75 in.).

&&

CVP
Special weather statement, Mar 23, 10:31 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1031 PM CDT Sun Mar 23 2025

TXZ205>207-221-240415-
Guadalupe TX-Comal TX-Bexar TX-Wilson TX-
1031 PM CDT Sun Mar 23 2025

...A strong thunderstorm will impact portions of southwestern
Guadalupe, northwestern Wilson, central Bexar and south central Comal
Counties through 1115 PM CDT...

At 1031 PM CDT, Doppler radar was tracking a strong thunderstorm over
San Antonio Int Airport, moving southeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma, San
Antonio Int Airport, Stinson Municipal Airport, Randolph AFB, Leon
Valley, Helotes, Kirby, Alamo Heights, Windcrest, Terrell Hills,
Garden Ridge, Shavano Park, Hollywood Park, Olmos Park, and St.
Hedwig.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.

&&

LAT...LON 2954 9874 2974 9837 2942 9799 2914 9830
TIME...MOT...LOC 0331Z 310DEG 35KT 2953 9845

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

MM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:10 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie50 min
Mar 23, 7:11 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Gillespie, Kerr64 min
Mar 23, 7:35 PM CDTSevere Thunderstorm Warning Destructive damage threatEWXKendall, Kerr40 min
Mar 23, 7:37 PM CDTSpecial Weather StatementEWXCaldwell38 min
Mar 23, 7:41 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall49 min
Mar 23, 7:48 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis42 min
Mar 23, 7:53 PM CDTSevere Thunderstorm WarningEWXKerr, Real54 min
Mar 23, 8:08 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Kendall, Kerr52 min
Mar 23, 8:26 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays12 min
Mar 23, 8:31 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Kerr, Real44 min
Mar 23, 8:32 PM CDTSpecial Weather StatementEWXKendall43 min
Mar 23, 8:40 PM CDTSpecial Weather StatementEWXCaldwell50 min
Mar 23, 8:45 PM CDTSevere Thunderstorm WarningEWXCaldwell, Hays32 min
Mar 23, 8:46 PM CDTSevere Thunderstorm WarningEWXKendall44 min
Mar 23, 8:52 PM CDTSevere Thunderstorm WarningEWXBandera, Kendall, Kerr38 min
Mar 23, 8:53 PM CDTSpecial Weather StatementEWXTravis52 min
Mar 23, 8:54 PM CDTSpecial Weather StatementEWXBlanco51 min
Mar 23, 8:56 PM CDTSevere Thunderstorm WarningEWXTravis49 min
Mar 23, 9:01 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr25 min
Mar 23, 9:01 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBexar, Comal, Kendall44 min
Mar 23, 9:04 PM CDTSpecial Weather StatementEWXHays41 min
Mar 23, 9:06 PM CDTSpecial Weather StatementEWXTravis39 min
Mar 23, 9:07 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Medina, Uvalde38 min
Mar 23, 9:16 PM CDTSevere Thunderstorm WarningEWXHays, Travis59 min
Mar 23, 9:27 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis45 min
Mar 23, 9:29 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Kendall, Medina29 min
Mar 23, 9:35 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Kendall40 min
Mar 23, 9:37 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Medina38 min
Mar 23, 10:00 PM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Guadalupe, Hays45 min
Mar 23, 10:05 PM CDTSevere Thunderstorm WarningEWXBexar, Comal40 min
Mar 23, 10:06 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis39 min
Mar 23, 10:09 PM CDTSevere Thunderstorm WarningEWXMedina16 min
Mar 23, 10:14 PM CDTSevere Thunderstorm WarningEWXWilliamson46 min
Mar 23, 10:18 PM CDTSevere Thunderstorm WarningEWXWilliamson42 min
Mar 23, 10:31 PM CDTSpecial Weather StatementEWXBexar44 min
Mar 23, 10:34 PM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Guadalupe, Hays41 min
Mar 23, 10:58 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXCaldwell, Gonzales, Guadalupe34 min
Mar 23, 11:13 PM CDTSpecial Weather StatementEWXBexar47 min
Mar 23, 11:15 PM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe32 min
Mar 23, 11:29 PM CDTSpecial Weather StatementEWXWilson46 min
Mar 23, 11:39 PM CDTSpecial Weather StatementEWXGonzales, Lavaca51 min
Mar 23, 11:49 PM CDTSpecial Weather StatementEWXKarnes41 min
Mar 24, 12:13 AM CDTSpecial Weather StatementEWXFayette32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.